Alert archive / Maine / Small Craft Advisories in 2012

Small Craft Advisory 40, NWS Caribou, ME

April 9, 2012

NWS Caribou, ME issued this small craft advisory at Apr 9, 2012, 2:51 PM EDT. It took effect at Apr 9, 2012, 8:00 PM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Apr 9, 2012, 2:51 PM EDT (18:51 UTC)
In effect from
Apr 9, 2012, 8:00 PM EDT
Expired
Apr 10, 2012, 3:01 AM EDT
In force
7 hr
Issued by
NWS Caribou, ME

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WHUS71 KCAR 091851
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
251 PM EDT MON APR 9 2012

ANZ050-051-100300-
/O.NEW.KCAR.SC.Y.0040.120410T0000Z-120411T0000Z/
/O.CAN.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
251 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 8 PM
EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 8 PM THIS EVENING TO 8 PM EDT
TUESDAY.

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

ANZ052-092000-
/O.CAN.KCAR.SC.Y.0039.120411T0000Z-120412T0000Z/
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
251 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELLED THE SMALL
CRAFT ADVISORY.



$$
3 follow-up statements
006 
WHUS71 KCAR 091854
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
254 PM EDT MON APR 9 2012

ANZ050-051-100300-
/O.CON.KCAR.SC.Y.0040.120410T0000Z-120411T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
254 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 8 PM THIS EVENING
TO 8 PM EDT TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 6 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
347 
WHUS71 KCAR 100145
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
945 PM EDT MON APR 9 2012

ANZ050-051-101000-
/O.CON.KCAR.SC.Y.0040.000000T0000Z-120411T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
945 PM EDT MON APR 9 2012

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT
TUESDAY...

* WINDS AND SEAS...SOUTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 
  25 KT. SEAS 3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
445 
WHUS71 KCAR 100701
MWWCAR

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CARIBOU ME
301 AM EDT TUE APR 10 2012

ANZ050-051-101515-
/O.CAN.KCAR.SC.Y.0040.000000T0000Z-120411T0000Z/
/O.NEW.KCAR.SW.Y.0007.120410T0701Z-120411T0000Z/
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
301 AM EDT TUE APR 10 2012

...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 8 PM
EDT THIS EVENING...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT
ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 8 PM EDT
THIS EVENING. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED.

* SEAS...4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE
EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID
SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING
WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK
MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED.
REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS.

&&

$$

NORTON

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Apr 9, 2:20 PM EDT, 31 minutes earlier.

Area forecast discussion, Apr 9, 2:20 PM EDT, 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
220 PM EDT MON APR 9 2012

.SYNOPSIS...
LOW PRESSURE WILL REMAIN STALLED OVER THE REGION INTO WEDNESDAY.
THE LOW WILL SLOWLY SLIDE SOUTHEAST OF THE AREA THURSDAY INTO
FRIDAY AS HIGH PRESSURE PUSHES IN FROM THE WEST.

&&

.NEAR TERM /THROUGH TUESDAY/...
MODEL GUIDANCE IN GOOD AGREEMENT OVER THE COURSE OF THE NEAR TERM
PERIOD. A UPPER LEVEL LOW OVER SRN QUEBEC/NRN MAINE WILL REMAIN
QUASI-STATIONARY THROUGH THE PERIOD. MINOR SURFACE LOW ALONG WITH
UPPER LEVEL SHORT WAVES WILL TRANSIT THROUGH THE AREA BRINGING
PERIODS OF SHOWERS MAINLY RAIN DURING THE DAY LIGHT HOURS...LIGHT
SNOW NORTH...MIX RAIN/SNOW CNTRL AND SOUTH. OVER THE COURSE OF THE
PERIOD THE UPPER LEVEL LOW WILL DRIFT SE AND BE CNTRD OVER MAINE
BY THE END OF THE PERIOD.

LOADED MATCH GUIDANCE FOR MAX/MIN TEMPS. BLENDED THE RUC/NAM FOR
HRLY TEMP/DP. BLENDED GFS/NAM FOR SKI/POP/WIND. ADDED 15 PERCENT
TO WINDS FOR GUSTS OVER LAND...25 PERCENT OVER COASTAL WATERS.

&&

.SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY/...
A LARGE AREA OF LOW PRESSURE BOTH AT THE SURFACE AND ALOFT WILL
REMAIN STALLED OVER THE AREA TUESDAY NIGHT INTO WEDNESDAY.
MOISTURE LINGERING OVER THE REGION WILL RESULT IN SOME SHOWERS
AROUND. LOW LEVEL THICKNESSES ARE EXPECTED TO BE WARM ENOUGH FOR
MOSTLY RAIN SHOWERS. HOWEVER...SOME WET SNOW SHOWERS MAY MIX IN
OVER NORTHERN AND NORTHWESTERN AREAS LATE TUESDAY NIGHT. THE
UNSETTLED CONDITIONS WILL CONTINUE WEDNESDAY NIGHT INTO THURSDAY
AS THE LOW SLOWLY BEGINS TO PUSH EAST OF THE AREA. THIS WILL KEEP
SKIES CLOUDY AND SOME RAIN SHOWERS WILL BE AROUND. COOLER AIR
FILTERING INTO THE FAR NORTH MAY ALLOW SNOW SHOWERS TO MIX IN
WEDNESDAY NIGHT OR THURSDAY. THE LOW WILL FINALLY BEGIN TO MOVE
AWAY THROUGH THE MARITIMES THURSDAY NIGHT AND SKIES MAY BRIGHTEN
LATE IN THE DAY...ESPECIALLY OVER WESTERN AREA.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
HIGH PRESSURE BUILDING IN FROM THE WEST THURSDAY NIGHT INTO FRIDAY
WILL BRING CLEARING TO THE AREA. SATURDAY MAY BEGIN WITH SOME
SUNSHINE. HOWEVER...A FAST MOVING LOW TRACKING THROUGH SOUTHERN
CANADA WILL DRAW A COLD FRONT TOWARD THE STATE LATE SATURDAY AND
SOME RAIN SHOWERS WILL BE POSSIBLE LATE SATURDAY OR SATURDAY
NIGHT. A SECONDARY LOW MAY AFFECT THE AREA SUNDAY AHEAD OF A
STRONG COLD FRONT. A PERIOD OF RAIN OR SHOWERS WILL BE POSSIBLE
WITH THE LOW ON SUNDAY. THE AIR WILL BE MILD SUNDAY AHEAD OF THE
FRONT. A FRESH SURGE OF COLD AIR MAY THEN BRING GUSTY...COOL AND
DRY CONDITIONS AT THE START OF THE NEW WEEK.

&&

.AVIATION /17Z MONDAY THROUGH FRIDAY/...
NEAR TERM: MVFR CONDITIONS FOR CAR...PQI...AND HUL. FALLING TO IFR
IN SHWRS...RAINSHOWERS DURING THE DAY...SNOWSHOWERS OR MIXED
RAIN/SHOW OVER NIGHT. VFR CONDITIONS FOR BGR AND BHB.

SHORT TERM: MVFR TO IFR CONDITIONS ARE EXPECTED TUESDAY NIGHT INTO
THURSDAY MORNING. CONDITIONS SHOULD IMPROVE TO VFR LATE THURSDAY
AND REMAIN VFR ON FRIDAY.

&&

.MARINE...
NEAR TERM: INCREASING WINDS AND BUILDING SEAS THIS AFTERNOON WILL
LEAD TO SCA CONDITIONS FOR ABOUT 24 HRS STARTING AROUND 8 PM
TONIGHT. WINDS WILL SUBSIDE TOMORROW AFTERNOON...WITH SEAS SUBSIDING
BELOW SCA TOMORROW NIGHT.

SHORT TERM: AN SCA MAY BE NEEDED THURSDAY NIGHT INTO FRIDAY IN
NORTH WINDS BEHIND DEPARTING LOW PRESSURE...AND AGAIN SATURDAY
INTO SUNDAY IN SOUTHWESTERLIES BENEATH LOW PRESSURE TRACKING
ACROSS NORTHERN MAINE. OTHERWISE...WINDS AND SEAS SHOULD BE BELOW
SCA.

&&

.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...NONE.

&&

NEAR TERM...NORTON
SHORT TERM...BLOOMER
LONG TERM...BLOOMER
AVIATION...NORTON
MARINE...NORTON/BLOOMER
Hazardous weather outlook, Apr 9, 3:19 AM EDT, 11 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
319 AM EDT MON APR 9 2012

MEZ001>006-010-011-015>017-029>032-100800-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON-
319 AM EDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL
MAINE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ050>052-100800-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
319 AM EDT MON APR 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

HASTINGS

The office that day

Everything else NWS Caribou, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 9, 1:31 PM EDTSmall Craft AdvisoryCAR80 min

Nearby

Small Craft Advisories in Maine, 2012Every small craft advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.